Progesterone Cream and Vaginal Discharge

by Andrea Hudson
(New Jersey)

I started using progesterone cream on day 10 of my cycle, on day 20 of my cycle, I started spotting. Figured I was starting a period and was not concerned. That was this past Thursday. Last night, when I used the bathroom, I noticed a brown stringy material on the TP. The spotting I had, had turned to just dark brown on my pad. This morning, same thing, long brown stringy discharge. Not a lot, just a string. Should I be concerned? I stopped the progesterone cream when I first started spotting thinking it was my period. Should I start using the cream again cause I'm not sure I should count this as a period. I don't have any other symptoms. No pain, I did have a little mild cramping accompanying the initial spotting but haven't since. I will make an appointment with my obgyn but she's not at all for me using the cream and I'm afraid she'll blame it on that. Also, we are about to be hit directly, by Hurricane Sandy and so I'm not sure when I could get seen anyway and just looking for some relief from my overly anxious mind about this. Thank you so much. (also, I have had a normal pap smear just a couple months ago and everything else is fine. Started taking cream because my progesterone levels were a bit low and I was having vertigo, panic attacks and other symptoms that were all indicative of estrogen dominance)

Thanks again,

Comments for Progesterone Cream and Vaginal Discharge

Click here to add your own comments

Oct 29, 2012
Progesterone Cream and Vaginal Discharge
by: Wray

Hi Andrea There's nothing to worry about re the brown discharge, particularly as your pap smear was normal. It's evidently old blood and debris that hasn't cleared from your previous cycle. Women excrete most of the blood during the monthly cycle, but some does remain. This is normally absorbed back into the body. But when starting progesterone it does tend to 'clean' out the uterus too. There's more info about all this on our Menstruation page. Do you have a 24 day cycle? Starting progesterone on day 10 would indicate this to me. As progesterone should be used from ovulation, for the last 12-14 days of the cycle, i.e. the luteal phase. If your cycle is longer than this, this could account for the early spotting. Although initially progesterone can upset the cycle, making it earlier or later than normal, but it does settle in time. You don't say how much progesterone you are using, but please use enough. I recommend 100-200mg/day, more if you have severe symptoms. There's info about How to use progesterone cream on this page. If you are following your cycle then I suggest you stick with this. Only if you get adverse symptoms during the follicular phase should you use it then. We do have more info about panic attacks on our Anxiety page. I've been watching the progress of Hurricane Sandy on the news, I do hope it doesn't hit you too hard. Take care Wray

Jun 23, 2015
1st month fine 2nd month no period
by: Teresa

I started using progesterone cream by UniKey 2 months ago, my period came exactly 2 days after I stopped as directed to stop. 7 days after my cycle ended I started again thinking this is GREAT!

Well, now this 2nd month I stopped 2 days before my expected cycle and nothing. Now it's 17 days passed still no period and I don't know what I'm suppose to do?

Do I just start reapplying it twice a day until my period comes on or what?

Do I not take it until my period comes?

Why also am I noticing a mucus below? No odor no color just a wet feeling?

What is going on?

Jun 29, 2015
by: Teresa

Update since my post. I went to my obgyn and had a papsmear thinking I may have something wrong, I mean something has to be causing this wet feeling below.
Well, the results are in and I have nothing wrong with me.
ALL tests were negative.

I am now on day 23 no period yet but I did start back on the PROGESTERONE cream in hopes of bringing it on. I have lower back ache which is always my biggest PMS symptom and I know it's trying to come on but it just hasn't yet.

The wet feeling is still there, not enough to get in my panties, but enough to bother me.

Maybe I should be grateful that it's not a desert?
I don't know.... whatever the cause is, I'm just going to deal with it now because there's nothing else I can do.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...